Jump to content
CrazyBoards.org

Grand mal seizure from Seroquel?


Recommended Posts

  My dad (who is bp) has been on Seroquel ( 50mg's) for about 5 months. He suffered a grand mal seizure two weeks ago that landed him in the ICU for a week.

  The doctor concluded it was from Seroquel- he's never had one before (no seizure activity in his life) but I am wondering if the doctor was correct.

  He's been on it for a while now and hasn't done this before- it's the ONLY thing that has helped him sleep. Without it, he sleeps maybe an hour per night.

  I felt like the doctor dismissed my theory that it was my dad's discontinuation of Klonopin. He had been on 4 mg's of Klonopin for over 2 years and ran out two days before the seizure.

  Has anyone here had problems with seizures on Seroquel? Or had one from the discontinuation of a benzo?

  I think the latter is more likely, although I'm not the dr..

Link to comment
Share on other sites

In contrast, I had some seizures when i tried to discontinue xanax and start up seroquel at the same time. 

I was also increasing my paxil dose.

Bottom line is all threee reduce the sezure threshold, but stopping xanax was the real problem.  Klonopin would have a similar effect.

Stopping any benzo too quickly can cause seizures.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...